Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Swallowed pill l-arginine and feels like it stuck in chest with pain when swallowed. Suggest?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 8456 Questions
I swallowed a large pill (l-arginine) 2 days ago and it feels like it's stuck in my chest with pain when I swallow. What should I do?
Posted Wed, 7 Aug 2013 in General Health
Answered by Dr. Michelle Gibson James 52 minutes later
HI, thanks for using healthcare magic

It is possible that the pill may have caused damage to your esophagus as it passed into your stomach or may be lodged though this is not as common as the first option.

IF it is stuck then you should consider the use of some warm not hot water in copious amounts. The water will help in two ways, to push it down and may also help it dissolve so that it becomes smaller and move into the stomach.

To treat the irritation to the esophagus you may want to consider the use of soft foods for the next 12 to 24 hours. This would include smashed foods or soups. It is best to avoid any spicy/fatty/fried/citrus or hot foods.

YOu can consider the use of an anti inflammatory pain killer such as aspirin, ibuprofen , celebrex or cataflam. These would reduce the inflammation in the esophagus and help with pain relief.
Aspirin or cataflam come with dissolvable tablets that may be easier to take.

I hope this helps, feel free to ask any other questions

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor